MAUDE Adverse Event Report: COOK INC WAYNE PNEUMOTHORAX SET; JOL CATHETER AND TIP, SUCTION

COOK INC WAYNE PNEUMOTHORAX SET; JOL CATHETER AND TIP, SUCTION
Model Number N/A
Medical Device Problem Code Fitting Problem (2183)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/23/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
Customer reported that during a thoracentesis under direct ultrasound guidance to drain an infected foci procedure, a wayne pneumothorax set catheter was deployed on a (b)(6)-year old male patient on (b)(6) 2018.A cracked stopcock was discovered on (b)(6) 2018, and an appointment was scheduled to replace the stopcock without removing the entire wayne pneumothorax set.This procedure was unsuccessful and the device was replaced with a second device on (b)(6) 2018.No additional procedures have been reported to date.
 
Additional Manufacturer Narrative
Investigation evaluation: a review of the complaint history, device history record, documentation, instructions for use (ifu), manufacturing instructions, specifications, quality control, and visual inspection of the returned device was conducted during the investigation.The complaint device was returned for investigation.Visual examination noted the nose of the stopcock had been twisted and broken off.Both the stopcock and the fitting on the catheter had a melted appearance.Clarification was sought and the customer stated the device has not melted but rather appeared this way due to excessive force put on the device.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows zero nonconforming events that could contribute to this failure mode.A complaint history search revealed that there were no other reported complaints for this lot number.Based on the information provided, examination of the returned product, and the results of our investigation, a definite root cause could not be determined.Per the [quality engineering] risk assessment, no further action is required.Monitoring will continue to be performed for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
WAYNE PNEUMOTHORAX SET
Common Device Name
JOL CATHETER AND TIP, SUCTION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7428636
Report Number1820334-2018-00991
Device Sequence Number1963085
Product Code JOL
UDI-Device Identifier00827002111820
UDI-Public(01)00827002111820(17)181211(10)7606719
Combination Product (Y/N)N
Initial Reporter CountryMY
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberC-UTPT-1400-WAYNE-112497
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/23/2018
Supplement Date Received by Manufacturer08/16/2018
Initial Report FDA Received Date04/13/2018
Supplement Report FDA Received Date09/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR